Nivolumab resulting in persistently elevated troponin levels despite clinical remission of myocarditis and myositis in a patient with malignant pleural mesothelioma: case report Academic Article uri icon

abstract

  • Malignant pleural mesothelioma (MPM) remains a deadly disease with limited therapeutic options beyond platinum/pemetrexed chemotherapy. Immune checkpoint inhibitors have demonstrated modest benefit in the second to later-line settings. An MPM patient from our institute developed myocarditis and myositis after 2 cycles of second-line nivolumab. Despite immunosuppression with corticosteroids and mycophenolate mofetil, there was ongoing rise in troponin levels which remained elevated for months. The patient developed an impressive but brief response following cessation of nivolumab. Myocarditis and myositis are rare complications of immune checkpoint inhibitors. Clinicians should be aware of these possible complications as myocarditis can result in mortality.

publication date

  • 2020